Exact Asymptotic for Distribution Densities of Lévy Functionals

Victoria P Knopova (Glushkov Institut of Cybernetics and National Academy of Science of Unkraine)
Alexei M Kulik (National Academy of Sciences of Ukraine)


A version of the saddle point method is developed, which allows one to describe exactly the asymptotic behavior of distribution densities of Lévy driven stochastic integrals with deterministic kernels. Exact asymptotic behavior is established for (a) the transition probability density of a real-valued Lévy process; (b) the transition probability density and the invariant distribution density of a Lévy driven Ornstein-Uhlenbeck process; (c) the distribution density of the fractional Lévy motion.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1394-1433

Publication Date: August 10, 2011

DOI: 10.1214/EJP.v16-909


  1. B. Baeumer, M. Meerschaert. Tempered stable Lévy motion and transient super-diffusion. J. Comput. Appl. Math. 233 (10) 2010, 2438-2448. MR 2577834
  2. R. Banuelos, K. Bogdan. Symmetric stable processes in cones. Potent. Anal. 21(3) (2004), 263-288. MR 2075671
  3. M. T. Barlow, R. B. Bass, Z.-Q. Chen, M.Kassmann. Non-local Dirichlet forms and symmetric jump processes. Trans. Amer. Math. Soc. 361 (2009), 1963-1999. MR 2465826
  4. M. T. Barlow, A. Grigoryan, T. Kumagai. Heat kernel upper bounds for jump processes and the first exit time. J. Reine Angew. Math. 626 (2009), 135-157. MR 2492992
  5. O. E. Barndorff-Nielsen, N. Shephard. Non-Gaussian Ornstein-Uhlenbeck-based models and some of their uses in financial economics. J. Roy. Statist. Soc. Ser. B. 63 (2001), 167-241. MR 1841412
  6. R. F. Bass and D. A. Levin. Transition probabilities for symmetric jump processes. Trans. Amer. Math. Soc. 354 (2002), 2933-2953. MR 1895210
  7. A. Benassi, S. Cohen, J. Istas. On roughness indices for fractional fields. Bernoulli 10(2) (2004), 357-373. MR 2046778
  8. M. L. Bianchi, S. T. Rachev, Y. S. Kim, F. J. Fabozzi. Tempered infinitely divisible distributions and processes. Working Paper Series in Economics 26 (2011) MR 2768518
  9. S. V. Bodnarchuk, O. M. Kulyk. Conditions for existence and smoothness of the distribution density for an Ornstein-Uhlenbeck process with Lévy noise. Teor. Imovirn. Mat. Stat. 79 (2008), 20-33. (Ukrainian; English transl. in Theor. Probab. Math. Stat. 79 (2009), 23-38). Math. Review number not available.
  10. K. Bogdan, T. Jakubowski. Estimates of heat kernel of fractional Laplacian perturbed by gradient operators. Comm. Math. Phys. 271(1) (2007), 179-198. MR 2283957
  11. K. Bogdan, T. Grzywny, T. M. Ryznar. Heat kernel estimates for the fractional Laplacian with Dirichlet conditions. Ann. Probab. 38(5) (2010), 1901-1923. MR 2722789
  12. E. A. Carlen, S. Kusuoka, D. W. Stroock. Upper bounds for symmetric Markov transition functions. Ann. Inst. Poincaré. 2 (1987), 245-287. MR 0898496
  13. P. Carr, H. Geman, D.B. Madan, M. Yor, The fine structure of asset returns: An empirical investigation. J. Business 75 (2002), 303-325. Math. Review number not available.
  14. P. Carr, H. Geman, D.B. Madan, M. Yor. Stochastic volatility for Lévy processes. Math. Finance 13 (2003), 345-382. MR 1995283
  15. Z.-Q. Chen. Symmetric jump processes and their heat kernel estimates. Sci. China Ser. A. 52 (2009), 1423-1445. MR 2520585
  16. Z.-Q. Chen, T. Kumagai. Heat kernel estimates for stable-like processes on d-sets. Stoch. Proc. Appl. 108 (2003), 27-62. MR 2008600
  17. Z.-Q. Chen, P. Kim, T. Kumagai. On Heat kernel estimates and parabolic Harnack inequality for jump processes on metric measure spaces. Acta Math. Sin. (Engl. Ser.) 25 (2009), 1067-1086. MR 2524930
  18. Z.-Q. Chen, P. Kim, T. Kumagai. Global heat kernel estimates for symmetric jump processes. Trans. Amer. Math. Soc. 363 (2011), 5021-5055. Math. Review number not available.
  19. Z.-Q. Chen, P. Kim, R. Song. Heat kernel estimates for Dirichlet fractional Laplacian. J. Eur. Math. Soc. 12 (2010), 1307-1329. MR 2677618
  20. Z.-Q. Chen, P. Kim, R. Song. Sharp heat kernel estimates for relativistic stable processes in open sets. To appear in Ann. Probab. Math. Review number not available.
  21. Z.-Q. Chen, P. Kim, R. Song. Dirichlet heat kernel estimates for ∆α/2 +∆β/2. To appear in Ill J. Math. Math. Review number not available.
  22. Z.-Q. Chen, P. Kim, R. Song. Heat kernel estimates for ∆+ ∆α/2 in C1, 1 open sets. To appear in J. London Math. Soc. Math. Review number not available.
  23. Z.-Q. Chen, T. Kumagai. Heat kernel estimates for jump processes of mixed types on metric measure spaces. Prob. Th. Rel. Fields 140(1-2) (2008), 277-317. MR 2357678
  24. Z.-Q. Chen, P. Kim, T. Kumagai, T. Weighted Poincaré inequality and heat kernel estimates for finite range jump processes. Math. Ann. 342(4) (2008), 833-883. MR 2443765
  25. S. Cohen, J. Rosinski. Gaussian approximation of multivariate Lévy processes with applications to simulation of tempered stable processes. Bernoulli. 13(1), 2007, 195-210. MR 2307403
  26. R. Cont and P. Tankov. Financial Modelling with Jump Processes. Chapman &. Hall, CRC Press, 2004. MR 2042661
  27. E. T. Copson. Asymptotic expansions. Cambridge Uni. Press, Cambridge, 1965. MR 0168979
  28. J.-D. Deuschel, D. W. Stroock. Large Deviation. Academic Press, New York, 1989. MR 0997938
  29. M. A. Evgrafov. Asymptotical estimates and entire functions. FM, Moscow, 1962. MR 0154981
  30. M. V. Fedoryuk. The saddle point method. Nauka, Moscow, 1977. MR 0507923
  31. P. Hartman, A.Wintner. On the infinitesimal generators of integral convolutions. Am. J. Math. 64 (1942), 273-298. MR 0006635
  32. C. Houdré, R. Kawai. On fractional tempered stable motion. Stoch. Proc. Appl. 116(8) (2006), 1161-1184. MR 2250807
  33. I. A. Ibragimov, Yu. V. Linnik. Independent and stationary dependent variables. Nauka, Moscow, 1965.
  34. Y. Ishikawa, H. Kunita. Malliavin calculus on the Wiener-Poisson space and its application to canonical SDE with jumps. Stoch. Proc. Appl. 116 (2006), 1743-1769. MR 2307057
  35. O. Kallenberg. Splitting at backward times in regenerative sets. Ann. Prob. 9(5) (1981), 781-799. MR 0628873
  36. Y. S. Kim, S. T. Rachev, B. M. Chung, and M. L. Bianchi. The modified tempered stable distribution, Garch models, and option pricing. Prob. Math. Stat. 29 (2009), 91-117. MR 2553002
  37. Y. S. Kim, S. T. Rachev, M. L. Bianchi, F. J. Fabozzi. Tempered stable and tempered infinitely divisible GARCH models. Working Paper Series in Economics. 28 (2011)
  38. C. Klüppelberg, M. Matsui. Generalized fractional Lévy processes with fractional Brownian motion limit and applications to stochastic volatility models. Preprint 2010. Available at http://www-m4.ma.tum.de/Papers/index.html
  39. V. P. Knopova, A. M. Kulik. Small time asymptotics of the distribution density for a Lévy process. In preparation.
  40. V. P. Knopova, R. Schilling. Transition density estimates for some Lévy and Lévy -type processes. To appear in J. Theor. Prob. DOI: 10.1007/s10959-010-0300-0.
  41. A. M. Kulik. Stochastic calculus of variations for general Lévy processes and its applications to jump-type SDE's with non-degenerated drift. Available at arxiv.org:math.PR/0606427v2.
  42. A. M. Kulik. Asymptotic and spectral properties of exponentially ϕ-ergodic Markov processes. Stoch. Proc. Appl. 121 (5) (2011), 1044-1075.
  43. E. Lukacs. Characteristic function. Griffin, London, 1979.
  44. T. Marquardt. Fractional Lévy processes with an application to long memory moving average processes. Bernoulli 12(6) (2006), 1099-1126. MR 2274856
  45. H. Masuda. On multidimensional Ornstein-Uhlenbeck processes driven by a general Le'vy process. Bernoulli 10(1) (2004), 97-120. MR 2044595
  46. S. Orey. On continuity properties of infinitely divisible distribution functions. Ann. Math. Statist. 39 (1968), 936-937. MR 0226701
  47. J. Picard. On the existence of smooth densities for jump processes. Prob. Th. Rel. Fields 105 (1996), 481-511. MR 1402654
  48. E. Priola, J. Zabczyk. Densities for Ornstein-Uhlenbeck processes with jumps. Bull. Lond. Math. Soc. 41(1) (2009), 41-50. MR 2481987
  49. B. S. Rajput, J. Rosinski. Spectral representations of infinitely divisible processes. Prob. Th. Rel. Fields 82 (1989), 451-487. MR 1001524
  50. J. Rosinski. Tempering stable processes Stoch. Proc. Appl. 117 (2007), 677-707. MR 2327834
  51. J. Rosinski, J.Singlair. Generalized tempered stable processes. In: Stability in Probability, Ed. J.K. Misiewicz, Banach Center Publ. 90 (2010), 153-170.
  52. G. Samorodnitsky, M. S. Taqqu. Stable Non-Gaussian Random Processes. Chapman Hall, New York, 1994. MR 1280932
  53. K.-I. Sato. Lévy processes and infinitely divisible distributions. Cambridge Uni. Press, Cambridge, 1999. MR 1739520
  54. K.-I. Sato, M. Yamazato. Operator-self-decomposable distributions as limit distributions of processes of Ornstein-Uhlenbeck type. Stoch. Proc. Appl. 17 (1984), 73-100. MR 0738769
  55. T. Simon. On the absolute continuity of multidimensional Ornstein-Uhlenbeck processes. Prob. Th. Rel. Fields (2010), DOI 10.1007/s00440-010-0296-5.
  56. P. Sztonyk. Estimates of tempered stable densities. J. Theor. Prob. 23(1) (2010) 127-147. MR 2591907
  57. P. Sztonyk. Transition density estimates for jump Lévy processes. Stoch. Proc. Appl. 121(6) (2011), 1245-1265.

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.